Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 3, NWS Jackson, MS

January 21, 2016Copiah County, Hinds County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jan 21, 2016, 9:16 AM CST for Copiah County, Hinds County, Mississippi. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 21, 2016, 9:16 AM CST (15:16 UTC)
Expired
Jan 21, 2016, 9:28 AM CST
In force
12 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Copiah County, MS, Hinds County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 37 km from the middle of the area, began a volume at 15:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 3.3 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
551 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

999 
WUUS54 KJAN 211516
SVRJAN
MSC029-049-211600-
/O.NEW.KJAN.SV.W.0003.160121T1516Z-160121T1600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
916 AM CST THU JAN 21 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN COPIAH COUNTY IN CENTRAL MISSISSIPPI...
  SOUTHERN HINDS COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 1000 AM CST

* AT 916 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR UTICA...OR
  12 MILES WEST OF CRYSTAL SPRINGS...MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  DRY GROVE AROUND 930 AM CST.
  RAYMOND AND TERRY AROUND 940 AM CST.
  JACKSON AND BYRAM AROUND 945 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3208 9069 3234 9035 3220 9019 3218 9021
      3218 9024 3216 9024 3215 9025 3215 9024
      3213 9025 3212 9024 3211 9025 3195 9061
TIME...MOT...LOC 1516Z 234DEG 35KT 3205 9056 

HAIL...1.00IN
WIND...60MPH
 
$$

10
1 follow-up statement
585 
WWUS54 KJAN 211528
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
928 AM CST THU JAN 21 2016

MSC029-049-211537-
/O.CAN.KJAN.SV.W.0003.000000T0000Z-160121T1600Z/
COPIAH MS-HINDS MS-
928 AM CST THU JAN 21 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COPIAH AND
SOUTHERN HINDS COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS QUICKLY WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3208 9069 3234 9035 3220 9019 3218 9021
      3218 9024 3216 9024 3215 9025 3215 9024
      3213 9025 3212 9024 3211 9025 3195 9061
TIME...MOT...LOC 1525Z 234DEG 35KT 3212 9045 

$$

10

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 21, 4:50 AM CST, 4 hours 26 minutes earlier.

Area forecast discussion, Jan 21, 4:50 AM CST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
450 AM CST THU JAN 21 2016

..POTENT STORM SYSTEM TO IMPACT THE REGION TODAY INTO FRIDAY WITH A
COMBINATION OF SEVERE WEATHER FOLLOWED BY SOME SNOW...

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...A VERY COMPLEX WEATHER
SITUATION LOOKS TO UNFOLD OVER THE NEXT 24 TO 48 HOURS ACROSS THE
ARKLAMISS REGION. CURRENTLY A RATHER MOIST AIRMASS IS FILTERING BACK
INTO THE REGION AS INDICATED BY THE PRESENCE OF FOG ACROSS THE AREA.
SOME LOCATIONS ARE SEEING PATCHY DENSE FOG THIS MORNING WHICH SHOULD
STICK AROUND FOR AT LEAST A LITTLE BIT AFTER DAYBREAK. THE FRONT
THAT MOVED INTO THE REGION YESTERDAY HAS STALLED GENERALLY ALONG THE
HIGHWAY 84 CORRIDOR AND THIS WILL ALSO HELP WITH FOG DEVELOPMENT
THROUGH THIS MORNING. CURRENT ANALYSIS INDICATES A SFC LOW THAT HAS
DEVELOPED ACROSS NORTHERN TEXAS AND AN UPPER LEVEL TROUGH/LOW OVER
CENTRAL KANSAS. IT IS THESE TWO FEATURES THAT WILL PLAY PIVOTAL
ROLES IN THE EVOLUTION OF OUR WEATHER THROUGH THE NEXT TWO DAYS.
SHOWERS HAVE DEVELOPED ACROSS THE SOUTHERN PART OF MY CWA IN
ASSOCIATION WITH THIS STALLED FRONT/WARM FRONT AND DISCRETE STORMS
ARE MOVING EAST ACROSS CENTRAL LOUISIANA.

OVERALL THE THINKING OF THE ATMOSPHERIC SET UP HAS NOT CHANGED FOR
TODAY. THROUGH THE MORNING...THE FRONT WILL MOVE BACK NORTH AS A
WARM FRONT. AS THIS DOES...WARM MOIST AIR WILL SURGE BACK NORTH
ACROSS AT LEAST THE SOUTHERN HALF OF THE ARKLAMISS REGION. AS THIS
OCCURS THE SFC LOW OVER TEXAS WILL TRACK EAST AND DEEPEN. AHEAD OF
THIS FEATURE AND ASSOCIATED COLD FRONT...TEMPERATURES IN THE WARM
SECTOR WILL RISE INTO THE 60S AND POSSIBLY EVEN 70S ACROSS THE
SOUTHERN PART OF THE CWA. THIS WILL HELP DESTABILIZE THE ATMOSPHERE.
MODELS INDICATE THAT WHILE DEWPOINTS WILL ONLY REACH THE MID 50S TO
LOWER 60S ACROSS THE WARM SECTOR...THERE SHOULD BE AROUND 700-1200
J/KG OF MUCAPE PRESENT. THIS...ALONG WITH AROUND 28C VERTICAL TOTALS
AND 60KTS OF DEEP LAYER SHEAR...SHOULD HELP GENERATE STRONG TO
SEVERE THUNDERSTORMS ACROSS THE REGION. THESE STORMS MAY BE ISOLATED
TO SCATTERED AT FIRST BEFORE CONGEALING INTO A SQUALL LINE ACROSS
WEST CENTRAL MS AND TRACKING EAST THROUGH THE REST OF THE CWA DURING
THE EVENING HOURS. THE PRIMARY RISK WITH THESE STORMS WILL BE FROM
DAMAGING WINDS AND HAIL AND GIVEN THE AMOUNT OF WIND SHEAR THERE
WILL ALSO BE RISK OF TORNADOES. OVERALL THE CONFIDENCE AND AREA
OUTLOOKED PREVIOUSLY SEEMS GENERALLY ON TRACK STILL. THE OVERALL
TRACK OF THE SFC LOW WILL DICTATE HOW MUCH OF THE REGION OR WHICH
PARTS OF THE REGION WILL SEE THE SEVERE WEATHER. THE MAIN AREA IN
QUESTION AS TO HOW MUCH SEVERE WEATHER COULD BE SEEN IS THE
NORTHWEST. CURRENTLY MODELS ARE IN GOOD AGREEMENT THAT THE SFC LOW
WILL TRACK GENERALLY FROM NATCHEZ TO THE JACKSON METRO AREA TO
COLUMBUS. POINTS ALONG AND SOUTH OF THIS TRACK WILL BE PRIMED FOR
POTENTIAL TO SEE SEVERE WEATHER...WHEREAS NORTH OF THIS WILL LIKELY
REMAIN TOO STABLE TO SEE MUCH IF ANY...THOUGH SOME ELEVATED STORMS
THAT COULD PRODUCE HAIL COULD BE POSSIBLE. THAT BEING SAID...WILL
CONTINUE TO WITH CURRENT HWO/GRAPHICS AS IS. IN ADDITION TO THE
SEVERE THREAT...THERE WILL BE A RISK FOR HEAVY RAIN GIVEN MULTIPLE
ROUNDS OF STORMS FROM THIS MORNING ALONG THE WARM FRONT TO THE MORE
VIGOROUS CONVECTION LATER THIS AFTERNOON. EVEN THOUGH WE HAVE NOT
SEEN RAIN IN A WHILE...VEGETATION THIS TIME OF YEAR DOESNT ABSORB
THE RAINFALL AS EFFICIENTLY. WILL ALSO KEEP THE FLOODING OUTLOOK AS
IS. HI-RES GUIDANCE ALSO AGREES THAT THE BEST TIMING SHOULD BE
AROUND NOON TO 9-10PM.

AS THE SFC LOW MOVES NORTHEAST TOWARD THE TENNESSEE VALLEY...THE
UPPER LOW WILL BE LAGGING SHORTLY BEHIND. AS THIS MOVES ACROSS THE
REGION...WRAPAROUND MOISTURE WILL MIX WITH THE INCOMING COLD AIR TO
GENERATE A WINTER WEATHER POTENTIAL FOR AT LEAST THE NORTHERN PART
OF THE CWA IN THE EARLY MORNING HOURS OF FRIDAY. /28/

CONCERNING WINTER WEATHER POTENTIAL...SIGNIFICANT SNOWFALL REMAINS A
POSSIBILITY OVER NORTHERN PORTIONS OF THE ARKLAMISS FROM LATE
THURSDAY NIGHT THROUGH MUCH OF FRIDAY. FARTHER SOUTH...FLURRIES OR
EVEN A FEW PERIODS OF LIGHT SNOW POSSIBLE DOWN TO THE I-20
CORRIDOR...WITH SOME DRIZZLE OR FREEZING DRIZZLE A CONCERN AS WELL.

MODEL CONSENSUS SEEMS TO HAVE SETTLED ON A TRACK OF THE MID/UPPER
LOW ACROSS NRN LA AND NW/NRN PORTIONS OF THE ARKLAMISS...WITH THE
ECMWF/GEM FARTHEST SOUTH. THE GFS SOLUTION OFFERS MORE OF A MIDDLE
ROAD AND WILL FOLLOW CLOSER TO ITS DETAILS WHICH MATCH UP WELL WITH
THE PREVIOUS FORECAST. ASIDE FROM THE LOW POSITIONING AND CORRELATED
PRECIP AMOUNTS...THERE ARE UNCERTAINTIES INVOLVING PRECIPITATION
TYPE AS WARMER MID LEVEL AIR COULD BE SUFFICIENT FOR SLEET TO MIX IN
WITH SNOW...AND OF COURSE THE TIMING OF RAIN TO FROZEN PRECIP IS
ALWAYS A BIG QUESTION IN THIS SET-UP. IT SEEMS A CONSENSUS POINTS TO
THE 09-12Z TIME FRAME FOR A CHANGE-OVER TO FROZEN PRECIP IN THE
DELTA REGION...WITH THE TRANSITION ZONE MOVING EAST ACROSS CENTRAL
MS LATER IN THE MORNING. THE INHERITED FORECAST MAY HAVE BEEN A
LITTLE TOO FAST IN THIS REGARD...BUT WILL KEEP IT ROUGHLY THE SAME
TO MAINTAIN CONSISTENCY WITH THE WATCH PRODUCT. IN THE END...SNOW
AMOUNTS COULD STILL BE JUST AS...IF NOT MORE SIGNIFICANT THAN
PREVIOUSLY ANTICIPATED...BUT A LITTLE MORE DELAYED.

THE MAIN CHANGES IN THIS FORECAST WERE TO EXPAND THE WATCH TO
INCLUDE SE ARKANSAS AND WASHINGTON COUNTY BASED ON IDEA OF QUICKER
STRENGTHENING AND STRONGER LIFT WITH THE MID LEVEL LOW PREVIOUSLY
DISCUSSED...WHICH WOULD SUGGEST A SNOW SWATH WITH A LITTLE MORE OF A
SW-NE ORIENTATION FOR THE HEAVIER AMOUNTS OVER NRN PORTIONS OF THE
DELTA REGION. HAVE COORDINATED WITH WPC TO BUMP UP AMOUNTS SOME IN
THE WATCH AREA...BUT CONFIDENCE IS STILL NOT HIGH ENOUGH TO WARRANT
AN UPGRADE. FOR LOCATIONS SOUTH OF THE WATCH AREA AND DOWN TO THE I-
20 CORRIDOR...ICE CRYSTAL GROWTH NECESSARY FOR SNOW WILL BE MORE
FLEETING GIVEN MORE SHALLOW MOISTURE AND LIFT...BUT STRONG COLD
ADVECTION WILL CERTAINLY SQUEEZE OUT SOME DRIZZLE WHICH COULD BECOME
PROBLEMATIC BY FRIDAY EVENING WHEN THE TEMPERATURE IS EXPECTED TO
DROP BELOW FREEZING...AND THE NEAR SURFACE LAYER COULD BECOME COLD
ENOUGH FOR SNOW GRAIN PRODUCTION. IN ANY CASE...PRECIPITATION
AMOUNTS SHOULD BE LIGHT AND SNOW AMOUNTS STILL LOOK INCONSEQUENTIAL
FARTHER SOUTH. /EC/

WHILE WARM CONDITIONS WILL BE PREVALENT TODAY...STRONG COLD AIR
ADVECTION WILL MOVE IN BEHIND THE FRONT AND FRIDAY WILL BE A RATHER
RAW AND MISERABLE DAY ACROSS MUCH OF THE REGION. LOCATIONS ACROSS
THE HIGHWAY 82 CORRIDOR WILL STRUGGLE TO GET OUT OF THE 30S DURING
THE DAY...ESPECIALLY WITH SNOWFALL OCCURRING AND MAY LINGER NEAR
FREEZING FOR MUCH OF THE DAY. IN ADDITION...NORTH/NORTHWESTERLY WINDS
WILL BE RATHER BLUSTERY WHICH MAY RESULT IN BLOWING/DRIFTING SNOW
AT TIMES. GUIDANCE INDICATES THAT SPEEDS OF 30MPH WILL BE POSSIBLE
WITH HIGHER GUSTS AND THIS COULD WARRANT A WIND ADVISORY FOR
PORTIONS OF THE DELTA ON FRIDAY. THE WIND AND COLD COMBINED WILL
CREATE WIND CHILLS IN THE 20S ACROSS MOT OF THE AREA DURING THE DAY
ON FRIDAY AND THE UPPER TEENS IN THE DELTA. /28/

.LONG TERM...SATURDAY THROUGH NEXT WEDNESDAY...AFTER A VERY ACTIVE
SHORT TERM PERIOD (THURSDAY AND FRIDAY)...OTHER THAN A SMALL "BUMP
IN THE ROAD" MONDAY INTO TUESDAY...THE LONG TERM PORTION OF THE
FORECAST CURRENTLY APPEARS RATHER SUBDUED.

AS THE SURFACE LOW CONTINUES TO LIFT NORTHEAST UP THE EAST COAST AND
THE WESTERN PERIPHERY OF THE UPPER TROUGH EXITS THE REGION...CLOUDS
AND ANY POSSIBLE LINGERING FLURRIES SHOULD EXIT THE CENTRAL AND
EASTERN PORTIONS OF THE FORECAST AREA SATURDAY MORNING. DESPITE THE
CLEARING SKIES...A RATHER BRISK DAY IS EXPECTED AS HIGHS SATURDAY
AFTERNOON RANGE FROM THE MID 30S TO MID 40S. THESE COLD TEMPERATURES
WILL BE BACKED BY NORTHERLY WINDS BETWEEN 10-15 MPH...GUSTING UP TO
AROUND 20 MPH AT TIMES...PRIMARILY THROUGH MID-AFTERNOON.  THIS
COMBINATION OF COLD TEMPERATURES AND WINDS WILL RESULT IN AFTERNOON
WIND CHILLS RANGING FROM THE UPPER 20S TO UPPER 30S.  CLEAR SKIES
AND LIGHT TO CALM WINDS ARE EXPECTED SATURDAY NIGHT AS A SURFACE
HIGH SHIFTS OVER THE REGION. THIS WILL CAUSE OVERNIGHT LOWS TO
PLUMMET INTO THE LOW TO MIDDLE 20S AREAWIDE.

A BRIEF WARMING TREND WILL BEGIN ON SUNDAY AND CONTINUE INTO MONDAY
AS THE SURFACE HIGH SHIFTS EAST OF THE CWA...AND FLOW ACROSS THE
REGION BECOMES SOUTHERLY.  STILL...AN OVERALL SEASONABLE DAY WILL BE
ON TAP AS HIGHS RANGE FROM THE MID 40S TO MID 50S UNDER SUNNY SKIES.
CLOUDS WILL INCREASE SUNDAY NIGHT INTO MONDAY MORNING AS LOWS RANGE
FROM THE MID 30S TO MID 40S.  HIGHS MONDAY UNDER MOSTLY CLOUDY SKIES
WILL RANGE FROM THE UPPER 50S TO MIDDLE 60S...AND FALL INTO THE
UPPER 30S TO UPPER 40S MONDAY NIGHT.

THE BEFORE MENTIONED INCREASE IN CLOUDS SUNDAY NIGHT INTO MONDAY
MORNING IS RESPONSE TO AN UPPER LEVEL TROUGH SWINGING ACROSS THE
NATION'S MID-SECTION MONDAY INTO TUESDAY.  THIS WILL SEND ANOTHER
COLD FRONT INTO AND THROUGH THE FORECAST AREA MONDAY EVENING INTO
TUESDAY.  THIS WILL ALSO BRING AN INCREASE IN RAIN CHANCES FROM
MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON.  RAIN LOOKS TO COME TO
AN END TUESDAY EVENING...WITH GRADUAL CLEARING AND COOL CONDITIONS
EXPECTED TUESDAY NIGHT THROUGH WEDNESDAY.  HIGHS BOTH TUESDAY AND
WEDNESDAY WILL BE FROM THE MID 40S TO MID 50S.  LOWS TUESDAY AND
WEDNESDAY NIGHTS WILL FALL INTO THE 30S. /19/

&&

.AVIATION...POOR AVIATION CONDITIONS WILL CONTINUE TODAY AND INTO
FRIDAY AS A POTENT STORM SYSTEM MOVES THROUGH THE REGION. CEILINGS
WILL CONTINUE TO BE IFR TO LIFR TODAY WITH SHOWERS AND THUNDERSTORMS
DEVELOPING/MOVING INTO THE REGION. SOME STORMS COULD BE ON THE SEVERE
SIDE WITH GUSTY WINDS. THE MAIN TIMEFRAME FOR THESE STORMS WILL BE
AROUND 18Z THROUGH 03Z. AFTER THIS CEILINGS AND VIS MAY IMPROVE
SLIGHTLY FOR LOCATIONS SOUTH OF I-20. HOWEVER...TAF SITES ALONG THE
HIGHWAY 82 CORRIDOR WILL CONTEND WITH SNOW EARLY FRIDAY MORNING
THROUGH FRIDAY. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       65  39  40  28 /  95 100  53   9
MERIDIAN      63  41  42  30 /  92 100  51   9
VICKSBURG     65  40  41  28 /  95  95  53   6
HATTIESBURG   68  46  45  28 /  92 100  22   6
NATCHEZ       68  42  42  27 /  95  86  32   5
GREENVILLE    54  34  36  28 /  96  97  90   7
GREENWOOD     55  35  36  26 /  96 100  90   8

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WINTER STORM WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON
     FOR MSZ018-019-025>029-034.

LA...NONE.
AR...WINTER STORM WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON
     FOR ARZ074-075.

&&

28/EC/19
Hazardous weather outlook, Jan 21, 5:08 AM CST, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
508 AM CST THU JAN 21 2016

ARZ074-075-MSZ018-019-221115-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-
508 AM CST THU JAN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...AND NORTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

RAIN WILL CHANGE TO SNOW LATE THURSDAY NIGHT INTO EARLY FRIDAY
MORNING WITH SNOW CONTINUING INTO THE EARLY AFTERNOON FRIDAY. SNOW
ACCUMULATIONS OF ONE TO FOUR INCHES ARE POSSIBLE MAINLY NORTH OF A
LINE FROM CLEVELAND TO GREENWOOD. TRAVEL CONDITIONS MAY BECOME
DIFFICULT ACROSS THE AREA ON FRIDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

LAZ007>009-015-016-023-MSZ025>045-047-221115-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-
WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-
WARREN-
508 AM CST THU JAN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TODAY THROUGH TONIGHT

FLOODING
THREAT...LIMITED
TIMING...TODAY THROUGH TONIGHT

STRONG TO SEVERE STORMS ARE POSSIBLE FROM MIDDAY TODAY THROUGH THE
EARLY EVENING HOURS. THE PRIMARY THREAT WITH THESE STORMS WILL BE
DAMAGING WIND GUSTS BUT HAIL UP TO HALF DOLLAR SIZE AND A FEW
TORNADOES ARE ALSO POSSIBLE. IN ADDITION, RAINFALL ACCUMULATIONS OF
ONE TO THREE INCHES WITH LOCALLY HIGHER AMOUNTS MAY LEAD TO LOCALIZED
FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

RAIN WILL CHANGE TO SNOW FRIDAY MORNING WITH SNOW CONTINUING INTO
THE AFTERNOON FRIDAY. SNOW ACCUMULATIONS OF ONE TO FOUR INCHES ARE
POSSIBLE NORTH OF A LINE FROM CLEVELAND TO GREENWOOD TO EUPORA.
TRAVEL CONDITIONS MAY BECOME DIFFICULT IN THOSE AREAS ON FRIDAY.
FARTHER SOUTH, LIGHT ACCUMULATIONS ARE POSSIBLE, BUT TRAVEL IMPACTS
ARE LESS LIKELY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TONIGHT.

LAZ024>026-MSZ046-048>056-059>061-221115-
CATAHOULA-TENSAS-CONCORDIA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS-
FRANKLIN MS-
508 AM CST THU JAN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND
SOUTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TODAY THROUGH TONIGHT

FLOODING
THREAT...LIMITED
TIMING...TODAY THROUGH TONIGHT

STRONG TO SEVERE STORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THE
PRIMARY THREAT WITH THESE STORMS WILL BE DAMAGING WIND GUSTS BUT
HAIL UP TO HALF DOLLAR SIZE AND A FEW TORNADOES ARE ALSO POSSIBLE. IN
ADDITION RAINFALL ACCUMULATIONS OF ONE TO THREE INCHES WITH LOCALLY
HIGHER AMOUNTS MAY LEAD TO LOCALIZED FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TONIGHT.

MSZ057-058-062>066-072>074-221115-
JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
508 AM CST THU JAN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TODAY THROUGH TONIGHT

STRONG TO SEVERE STORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THE
PRIMARY THREAT WITH THESE STORMS WILL BE DAMAGING WIND GUSTS BUT
HAIL UP TO HALF DOLLAR SIZE AND A FEW TORNADOES ARE ALSO POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TONIGHT.

28

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jan 21, 7:24 AM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
724 AM CST THU JAN 21 2016

LAZ023>025-211415-
TENSAS LA-FRANKLIN LA-CATAHOULA LA-
724 AM CST THU JAN 21 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CATAHOULA...
SOUTHEASTERN FRANKLIN AND SOUTHWESTERN TENSAS PARISHES UNTIL 815 AM
CST...

AT 723 AM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR LEE BAYOU...OR 13 MILES NORTHWEST OF FERRIDAY...MOVING NORTHEAST
AT 45 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  COOTER POINT AROUND 740 AM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SICILY ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3211 9154 3189 9130 3174 9158 3176 9159
      3176 9160 3173 9163 3173 9165 3174 9168
      3174 9170 3171 9170 3180 9179
TIME...MOT...LOC 1323Z 223DEG 37KT 3181 9165

19
Special weather statement, Jan 21, 8:32 AM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
832 AM CST THU JAN 21 2016

ARZ074-211500-
ASHLEY AR-
832 AM CST THU JAN 21 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ASHLEY COUNTY UNTIL
900 AM CST...

AT 832 AM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR HAMBURG...MOVING NORTHEAST AT 40 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  SNYDER AROUND 845 AM CST.

LAT...LON 3332 9194 3340 9182 3339 9146 3333 9146
      3320 9184
TIME...MOT...LOC 1432Z 237DEG 33KT 3329 9181

CME
Local storm report, Jan 21, 8:56 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
856 AM CST THU JAN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 AM     HAIL             NW FAYETTE              31.71N 91.06W
01/21/2016  E1.00 INCH       JEFFERSON          MS   PUBLIC

            HAIL UP TO QUARTER SIZE ALONG HWY 553 COVERING THE
            GROUND.

&&

CME
Special weather statement, Jan 21, 8:58 AM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
858 AM CST THU JAN 21 2016

MSZ048-053-054-211530-
CLAIBORNE MS-HINDS MS-COPIAH MS-
858 AM CST THU JAN 21 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN COPIAH...
SOUTHWESTERN HINDS AND EAST CENTRAL CLAIBORNE COUNTIES UNTIL 930 AM
CST...

AT 858 AM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR CARPENTER...OR 18 MILES NORTHWEST OF HAZLEHURST...MOVING
NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  DENTVILLE AROUND 905 AM CST.
  UTICA AROUND 910 AM CST.
  DRY GROVE AROUND 925 AM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LEARNED.

LAT...LON 3197 9086 3225 9054 3205 9034 3184 9077
TIME...MOT...LOC 1458Z 232DEG 32KT 3199 9068

10
Local storm report, Jan 21, 9:02 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
902 AM CST THU JAN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 AM     HAIL             1 NW FAYETTE            31.72N 91.07W
01/21/2016  E1.00 INCH       JEFFERSON          MS   PUBLIC

            HAIL UP TO QUARTER SIZE ALONG HWY 553 COVERING THE
            GROUND.

&&

CME
Local storm report, Jan 21, 9:10 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
910 AM CST THU JAN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 AM     HAIL             SICILY ISLAND           31.85N 91.66W
01/21/2016  E1.00 INCH       CATAHOULA          LA   PUBLIC

&&

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 7:52 PM CSTRiver Flood WarningJANClay4 days
Jan 21, 8:11 AM CSTSevere Thunderstorm WarningJANClaiborne, Jefferson24 min
Jan 21, 8:58 AM CSTSpecial Weather StatementJANCopiah32 min
Jan 21, 9:54 AM CSTSpecial Weather StatementJANWarren36 min
Jan 21, 10:05 AM CSTSevere Thunderstorm WarningJANIssaquena, Warren55 min
Jan 21, 10:34 AM CSTSevere Thunderstorm WarningJANHinds, Madison, Yazoo56 min
Jan 21, 11:08 AM CSTSpecial Weather StatementJANHolmes37 min
Jan 21, 12:20 PM CSTSpecial Weather StatementJANAttala25 min
Jan 21, 1:19 PM CSTAreal Flood WarningJANIssaquena, Sharkey, Warren, Yazoo12 hr
Jan 21, 1:49 PM CSTSpecial Weather StatementJANHolmes26 min
Jan 21, 1:51 PM CSTSpecial Weather StatementJANHolmes24 min
Jan 21, 1:54 PM CSTSpecial Weather StatementJANScott36 min
Jan 21, 2:04 PM CSTSpecial Weather StatementJANRankin26 min
Jan 21, 2:10 PM CSTSpecial Weather StatementJANYazoo35 min
Jan 21, 2:15 PM CSTSevere Thunderstorm WarningJANAdams75 min
Jan 21, 2:19 PM CSTSpecial Weather StatementJANAttala26 min
Jan 21, 2:26 PM CSTTornado WarningJANAdams64 min
Jan 21, 2:28 PM CSTSevere Thunderstorm WarningJANHolmes, Yazoo47 min
Jan 21, 2:29 PM CSTSpecial Weather StatementJANWarren31 min
Jan 21, 2:41 PM CSTSpecial Weather StatementJANLeake34 min
Jan 21, 2:43 PM CSTWinter Storm WarningJANBolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 5 more19 hr
Jan 21, 2:43 PM CSTWinter Weather AdvisoryJANAttala, Bolivar, Carroll, Choctaw, Clay, Grenada and 15 more23 hr
Jan 21, 2:53 PM CSTSevere Thunderstorm WarningJANClaiborne, Hinds, Warren52 min
Jan 21, 3:11 PM CSTFlash Flood WarningJANHolmes, Yazoo3 hr
Jan 21, 3:21 PM CSTTornado WarningJANAdams, Franklin, Jefferson54 min
Jan 21, 3:25 PM CSTWind AdvisoryJANBolivar, Humphreys, Issaquena, Sharkey, Sunflower, Warren and 1 more23 hr
Jan 21, 3:27 PM CSTSpecial Weather StatementJANCopiah33 min
Jan 21, 3:34 PM CSTSevere Thunderstorm WarningJANCopiah, Simpson41 min
Jan 21, 3:39 PM CSTSevere Thunderstorm WarningJANHinds, Madison55 min
Jan 21, 3:45 PM CSTSevere Thunderstorm WarningJANLeake, Scott45 min
Jan 21, 3:59 PM CSTTornado WarningJANCopiah, Franklin, Jefferson, Lincoln61 min
Jan 21, 4:03 PM CSTSpecial Weather StatementJANClarke27 min
Jan 21, 4:03 PM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds43 min
Jan 21, 4:13 PM CSTTornado WarningJANCopiah, Hinds, Rankin, Simpson62 min
Jan 21, 4:15 PM CSTSevere Thunderstorm WarningJANNeshoba45 min
Jan 21, 4:17 PM CSTTornado WarningJANCopiah, Franklin, Jefferson, Lincoln42 min
Jan 21, 4:39 PM CSTTornado WarningJANCopiah, Simpson66 min
Jan 21, 5:03 PM CSTFlash Flood WarningJANCopiah, Franklin, Jefferson, Lincoln2 hr
Jan 21, 5:17 PM CSTSevere Thunderstorm WarningJANCopiah, Lawrence, Lincoln, Simpson47 min
Jan 21, 5:25 PM CSTSevere Thunderstorm WarningJANRankin, Scott65 min
Jan 21, 5:27 PM CSTTornado WarningJANSimpson48 min
Jan 21, 5:49 PM CSTTornado WarningJANNewton, Scott35 min
Jan 21, 5:54 PM CSTSevere Thunderstorm WarningJANSmith53 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.